Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from fungal infection of groin. Prescribed Gupisone, hydrocortisone cream. Safe to use steroid creams?

Hi my husband is suffering from fungal infection of the groin , his dermatologist prescribed him canesten and nizorale cream. since he started the treatment his situation became much worse and the infection spread! so he went back and the doctor prescribed him Gupisone 20mg tablets and a hydrocortisone 17 butyrate 0.1% cream. His skin is really irritated already is it safe to use such treatment as it contains steroids which might increase the irritation?
Asked On : Wed, 20 Feb 2013
Answers:  2 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi, thanks for posting your query

As mentioned , Your husband has fungal infection of groin which is spreading ,so he may have to start oral antifungal like fluconazole 150 mg once a week in addition to the prescribed creams. start it after discussing with your doctor

gupisone20mg and hydrocortisone cream are steroids and are used for red inflammed ,irritated skin so they can be taken as per advise , it will help in reduction of redness . it will not increase the irritation.

He can get a fasting bloood sugar done to rule out diabetes

Hope this helps you
Answered: Thu, 21 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Dermatologist Dr. Chirag Lalwala's  Response
hello, first thing is to confirm if its a fungal infection or not.if it was a fungal then it shud respond to canesten cream that means it must be an intertrigo or something else for which mild topical steroids can b used but oral steroids are not advisable. take care
Answered: Thu, 21 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor